MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL BROACH IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. TIBIAL BROACH IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 00595109000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial knee procedure, the tibial broach impactor fractured.There was no patient impact and no adverse events have been reported as a result of the malfunction.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: germany customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04) - impactor.Visual evaluation of the returned product found signs of repeated use (nicked and gouged).The weld that connects the subcomponents has fractured.The instrument has an approximate field age of 7+ years.Device history record was reviewed and no discrepancies related to the reported event were found.Investigation results concluded that the reported event is attributed to the seven plus (7+) years of use in the field and the normal wear and tear associated with it.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
TIBIAL BROACH IMPACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18313006
Report Number0001822565-2023-03588
Device Sequence Number6151968
Product Code HWA
UDI-Device Identifier00889024207707
UDI-Public(01)00889024207707(10)63634865
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00595109000
Device Lot Number63634865
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose